Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#287165] of Ingrid Daubechies

Papers Published

  1. Daubechies, I; Han, B, Pairs of dual wavelet frames from any two refinable functions, Constructive Approximation, vol. 20 no. 3 (January, 2004), pp. 325-352, Springer Nature [doi]
    (last updated on 2019/09/23)

    Starting from any two compactly supported refutable functions in L 2 (R) with dilation factor d, we show that it is always possible to construct 2d wavelet functions with compact support such that they generate a pair of dual d-wavelet frames in L2 (R). Moreover, the number of vanishing moments of each of these wavelet frames is equal to the approximation order of the dual MRA; this is the highest possible. In particular, when we consider symmetric refinable functions, the constructed dual wavelets are also symmetric or antisymmetric. As a consequence, for any compactly supported refinable function φ in L2 (R), it is possible to construct, explicitly and easily, wavelets that are finite linear combinations of translates φ(d -k), and that generate a wavelet frame with an arbitrarily preassigned number of vanishing moments. We illustrate the general theory by examples of such pairs of dual wavelet frames derived from B-spline functions.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320